High Blood Pressure and body aches

Question

Hi I am HIV positive since April 2016. I started ART immediately I.e.Emtricitabine and Tenofovir Disoproxil Fumarate and Raltegravir. In November 2016 my viral load is undetectable and CD4 is 794. I was doing well but since last week of November 2016 I am suffering from mild body pain and high blood pressure. Sometimes it went 170/90. My doctor is saying it's is because of tension and anxiety. I have done all blood tests CBC, LEFT, Blood sugar, lipid profile, all reports are good. Please help, why my blood pressure is high. What can I do now? My doctor is saying I am too young to start medicine for high BP. He asked me to consult to Pshychatrics. Are there chances that my viral load increases and causing high BP? Because in last week of November I done unprotected sex with guy but I ejaculate outside. I don't know if he is HIV positive. Can HIV superinfection happened to me? Please help which medicine to take for high blood pressure.

Answer

Raltegravir can sometime cause a myopathy with muscles aching so you might want to check your muscle enzyme levels. High blood pressure strictly from your HIV regimen would be unusual-regardless if it is high then it needs to be managed despite your age. If no other explanation found for the hypertension a trial on a different HIV regimen might be worth discussing. HIV superinfection would be rare from the situation you describe and would be very rare for a superinfection to cause hypertension. KH